Topic: portal vein thrombus

Anyone else have portal vein thrombosis???
My mother has been on coumadin for the past several months due to the blood clot. But this clot seems to be causing more problems:  elevated ammonia levels resulting in mental status changes and GI bleeds resulting in numerous blood transfusions. I was just wondering if anyone has been going thru something similar...

Anna

Re: portal vein thrombus

Paak.....I am sorry to hear of the latest developments. In regards to the elevated ammonia levels, have the physicians mentioned hepatic encephalopathy? This can be treated with lactulose.  Our Percy had posted the following:  http://www.cholangiocarcinoma.org/punbb … hp?id=6004
GI bleeds also are not uncommon; most (but not all) are caused by Esophageal varices which develop when normal blood flow to your liver is slowed. This causes the blood to back up into smaller blood vessels.  Banding of these varicies has been helpful for some.
As always, dear Paak, all information on this site needs to be confirmed by a physician. 
Hopefully others will come forward and share some of their thoughts with you also.  Hang in there. 
A tidal wave of good wishes are heading your way,
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: portal vein thrombus

Hi,
When patient taking Coumadin (warfarin), monitor PT/INR blood level  weekly to monthly is essential to prevent bleeding.
Ask doctor for monitoring the PT/INR through his/her offices or hospital Coumadin clinic will do it. Keep the INR between 2-3 for therapeutic purpose.
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.